MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M006R8403931
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: the returned flexiva id 550 laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The piece measured 277.9 cm from the end of the connector to the end of the exposed glass tip.The exposed glass tip measured 4.5 mm and appeared in good condition.There was distorted light from the sma connector, indicating a fracture within the fiber connector.No other problems with the device were noted.The reported event of "blast shield damaged" was not confirmed.The analysis of the returned device revealed that there was distorted light from the sma connector, indicating a fracture within the fiber connector.The exposed glass tip was in good condition.The blast shield is a component of the laser console.Only the laser fiber was returned for analysis.It is likely that procedural handling of the device during set-up or use contributed to the fracture within the fiber connector.A broken fiber within the connector of the device can result in insufficient aiming beam and low laser energy output, up to a complete inability for the fiber to fire.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on july 9, 2021 that a flexiva id 550 laser fiber was used in a holmium laser enucleation of the prostate (holep) procedure in the prostate performed on (b)(6) 2021.The laser unit used was a lumenis moses 2.0 laser console with laser settings of 2 joules and 50 hertz.During the procedure, debris were found in the blast shield and was severely damaged.The procedure was completed with a different device.There were no patient complications reported as a result of this event.Note: this event has been deemed a reportable event based on the investigation finding of the laser fiber broken within the connector.

Brand Name
FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12379099
Report Number3005099803-2021-04397
Device Sequence Number17172800
Product Code GEX
UDI-Device Identifier08714729963806
UDI-Public08714729963806
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2024
Device Model NumberM006R8403931
Device Catalogue Number69271
Device Lot Number0000010601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/03/2021
Initial Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1